Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 6, 2005, 1:45 PM CDT for Fulton County, Sharp County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2005, 1:45 PM CDT (18:45 UTC)
- Expired
- Aug 6, 2005, 3:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Fulton County, AR, Sharp County, AR
The radar
The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 11:55 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 6, 11:55 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 AM CDT SAT AUG 6 2005 .DISCUSSION... CONVECTION SLOW TO TAKE PLACE THIS MORNING...BUT SHOWERS/FEW STORMS BEGINNING TO POP UP IN NORTHERN/WESTERN ARKANSAS. APPEARS THAT MAIN AXIS OF PRECIPITATION WILL BE FROM HARDY TO HEBER SPRINGS... MORRILTON AND MENA. PRETTY DECENT COVERAGE EXPECTED ALONG/NEAR THIS AXIS...WITH PRECIPITATION MORE ISOLATED TOWARD NORTHWEST AND SOUTHEAST ARKANSAS. MORNING LITTLE ROCK SOUNDING INDICATING LITTLE/NO CELL MOVEMENT TODAY...SO PRECIPITATION COULD BE HEAVY IN SOME SPOTS TO THE TUNE OF OVER AN INCH. UPDATED FORECAST TO LESSEN CLOUD COVER EARLY THIS AFTERNOON...WITH AN INCREASE IN CLOUDS AS STORMS DEVELOP. INCREASED TEMPERATURES A DEGREE OR TWO WITH SLOW ONSET OF PRECIPITATION. ALSO SHOWED MORE OF A TREND FROM NO PRECIPITATION TO SCATTERED STORMS IN THE POP GRIDS. OTHERWISE...APPEARS THAT GOING FORECAST IS ON TRACK. (46) && .PREV DISCUSSION... ISSUED AT 345 AM CDT SAT AUG 6 2005 TODAY THROUGH TUESDAY NIGHT...BASED ON LATEST SFC DATA...APPEARS THAT THE WEAK FNTL BNDRY LIES ROUGHLY FROM W-CNTRL BACK INTO NERN AR ATTM. SOME ISOLD SHOWERS AND STORMS WERE NOTED ARND MIDNIGHT VCNTY OF THE BNDRY...BUT DISSIPATED EARLIER THIS MRNG. BOTH THE NAM AND GFS DID NOT INITIALIZE WELL WITH QPF FIELDS THIS MRNG...SO WL USE THE DRIER RUC FOR POP TRENDS THIS MRNG. LTL OVERALL CHANGE IN THE WEATHER PATTERN EXPECTED IN THE SHORT TERM. THE UPPER LVLS WL RMN STAGNANT ACRS THE MID SOUTH AS MAIN UPPER STORM TRACK RMNS OVR THE NRN PART OF THE NATION. THE WEAK UPPER TROF IN PLACE OVR THE SRN PLAINS WL KEEP CONDS UNSETTLED OVR THE FA THE NEXT FEW DAYS. THE FNTL BNDRY IS EXPECTED TO DRIFT SLOLY SWD THRU THE WEEKEND. WL KEEP SCTD SHOWERS AND STORMS IN THE FCST VCNTY OF THE FNT. BULK OF CONVECTION WL RMN DIURNAL AND HAVE INDCD THIS TREND IN THE GRIDS. TEMPS WL BE HELD DOWN WITH ADDED CLOUDS AND RAIN CHCS. GFS CONTS TO INDC A ANOTHER UPPER SYS WORKING THRU THE AREA ON MON NIGHT AND TUE. PLAN TO USE A BLEND OF THE GFS AND THE DRIER ETA FOR NOW. THUS...WL KEEP POPS GOING /CHC CAT/ THRU THE REMAINDER OF THE SHORT TERM AS THE UPPER PATTERN RMNS UNCHANGED. WEDNESDAY THROUGH FRIDAY...BY EARLY WEDNESDAY MORNING...AN UPPER LEVEL LOW WILL LIKELY BE OVER EASTERN ARKANSAS. THIS LOW WILL MEANDER OVER THE VICINITY THROUGHOUT THE LONG TERM PERIOD. A SERIES OF UPPER LEVEL SHORT WAVES WILL MOVE ACROSS THE AREA WEDNESDAY THROUGH FRIDAY. MOISTURE...HOWEVER WILL BE LIMITED...SO WILL KEEP SMALL CHANCES OF SHOWERS AND THUNDERSTORMS FOR MOST SECTIONS OF MY CWA WEDNESDAY THROUGH FRIDAY...MAINLY OVER THE CENTRAL AND SOUTHERN SECTIONS. TEMPERATURES WILL CONTINUE NEAR NORMAL TO SLIGHTLY ABOVE NORMAL THROUGHOUT THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 46
Hazardous weather outlook, Aug 6, 5:00 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 6 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 500 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WAS SLOWLY PUSHING SOUTHWARD INTO CENTRAL ARKANSAS EARLY THIS MORNING. THE FRONTAL SYSTEM WILL PROVIDE A FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT LATER TODAY ACROSS MUCH OF THE STATE. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. MOST OF THE ACTIVITY WILL DIMINISH AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK LOW PRESSURE SYSTEM ALOFT WILL LINGER IN THE AREA FOR THE NEXT SEVERAL DAYS. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH SLIGHTLY BETTER CHANCES OVER THE SOUTHERN PARTS OF ARKANSAS. HOWEVER...THE CHANCES OF SEVERE WEATHER WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 38/44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:57 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 22 min |
| Aug 6, 2:15 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 45 min |
| Aug 6, 2:54 PM CDT | Flash Flood Warning | LZK | Pulaski | 2 hr |
| Aug 6, 3:07 PM CDT | Flash Flood Warning | LZK | Izard | 113 min |
| Aug 6, 3:08 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Searcy, Stone | 37 min |
| Aug 6, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 43 min |
| Aug 6, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 45 min |
| Aug 6, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 40 min |
| Aug 6, 3:38 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 37 min |
| Aug 6, 4:04 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 20 min |
| Aug 6, 4:42 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 33 min |
| Aug 6, 4:50 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 25 min |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.